MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBHR101002A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following patient information was asked to the physician but was not available: initials, gender, age, weight, date of birth, comorbidities, medications.A1: no patient specific details have been provided.Therefore, the patient identifier (in confidence) reflect the gore internal case number.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, the patient underwent treatment for an external iliac pseudoaneurysm from a prior procedure using a gore® viabahn® endoprosthesis with heparin bioactive surface.It was reported that the physician accessed the treatment via a contralateral approach using either an 8f terumo sheath (25cm) or cordis brite tip sheath introducer (23 cm), over an.035" terumo stiff glidewire.Reportedly, there was initial difficulty crossing the target treatment area, which had previously been treated¿possibly with an endarterectomy.At the target site, the endoprosthesis was deployed in the intended location.Upon withdrawal of the delivery system, it was reported the delivery catheter folded in half and broke in half.A penumbra lightning catheter was used to aspirate and retrieve the separated portion back into the sheath.Both the catheter and sheath were removed successfully, and the endoprosthesis remained in place.The physician was uncertain about the cause of the delivery system separation and reportedly did not observe any kinking of the catheter.It was reported there was no reported impact to the patient.
 
Additional Manufacturer Narrative
Updated h6 investigation codes: the manufacturing records were reviewed and documented in the product history task.The device lot met all pre-release specifications.Product return evaluation: the reported broken components, were confirmed by the engineering evaluation.The distal shaft with bonded distal tip was observed separated from the dual lumen and transition.Additionally, the transition was found almost completely separated from the dual lumen.There is evidence the catheter assembly went through the bonding process as the <90° visibly raised collar edge on the catheter circumference is consistent with normal manufacturing.There was no report of excessive force used during withdrawal.Therefore, the root cause of the broken components cannot be established within the engineering evaluation.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23452285
Report Number2017233-2025-06768
Device Sequence Number15705290
Product Code NIP
UDI-Device Identifier00733132646043
UDI-Public(01)00733132646043(17)280508
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBHR101002A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown